MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Vascular Dissection (3160); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device analysis conclusion: the oad and guidewire were received at csi for analysis.The guidewire was not engaged in the device.There was a slight bend in the core shaft of the guidewire.The damage likely occurred during shipping.The damage was not considered a contributing factor in the reported complaint.There was no other visible damage, and there was no damage observed with the driveshaft or handle assembly that would have contributed to slow flow or the reported dissection.The device data log was reviewed, and a bog event was observed.A bog event indicates a drop in device speed.The cause of the bog event could not be determined through analysis; the oad functioned as intended during testing.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was used for treatment of a 90% stenosed lesion in the superficial femoral artery (sfa).Multiple treatment passes were performed on all speeds.During pullback to the resting position, the oad slowed and stalled.Some resistance was encountered during removal of the oad.This was attributed to the 2mm crown size and bifurcation characteristics.Angiography then showed flow was sluggish, and there was no flow through the treated segment.Angioplasty was applied, but a significant dissection was noted.A stent was deployed over the treatment area, and flow was brisk thereafter.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13022648
Report Number3004742232-2021-00421
Device Sequence Number17425041
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)230831(10)393125-1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number393125-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite